Prof. Francesco Dell'Accio

Associate Professor

Coordinator of Degree Programs in Mathematics

Department of Mathematics and Computer Science - University of Calabria

Via Pietro Bucci, cubo 30/A

87036 Rende (CS) - Italy

Phone: +39 0984 496490

Fax: +39 0984 496484

Email: francesco.dellaccio@unical.it

Curriculum Vitae

  • I was born in Soveria Simeri (near Catanzaro, Italy) on the 23rd June 1967.
  • I obtained my first degree "cum laude" from the Dipartimento di Matematica at the Università degli Studi della Calabria on the 15th April 1991 under the supervision of Prof. Daniele C. Struppa.
  • On the 8th January 1992 I went to the Department of Complex Analysis at the Steklov Mathematical Institute Russian Academy of Sciences (Moscow) to study for my Ph.D. in Mathematical Analysis under the supervision of Prof. Anatoly G. Vitushkin. During this time I have been an Istituto Nazionale di Alta Matematica two-year Grant recipient (Borsista) and an Università degli Studi della Calabria one-year Grant recipient.
  • From the 5th November 1995 until the 30th October 1996 I served in the Italian Army at the Scuola del Genio (Roma).
  • From the 8th Jenuary 1996 until 7th Jenuary 1998 I have been a Consiglio Nazionale delle Ricerche Grant recipient within the Dipartimento di Matematica at the Università degli Studi della Calabria under the supervision of Prof. Paolo A. Oliverio.
  • On the 11th July 1997 I went back to the Steklov Mathematical Institute for a one year stage. I successfully defended my Ph.D. thesis on the 15th May 1998.
  • In the Academic Year 1998-99 I have been a lecturer of a course of Mathematical and Statistical Methods in the Facoltà di Farmacia at the Università degli Studi della Calabria.
  • On the 28th December 1998 I got married to Gemma.
  • From the 1st November 1999 until the 15th September 2002, I have been a research fellow (Assegnista di Ricerca, S.S.D. A04/A (Analisi Numerica)) within the Dipartimento di Matematica at the Università della Calabria under the supervision of Prof. Francesco A. Costabile.
  • On the 21st January 2002 my daughter Asia was born.
  • Since the 16th September 2002 until the 15th September 2005 I have been an Assistant Professor of Numerical Analysis (Ricercatore, S.S.D. MAT08, ex A04/A) within the same Department.
  • Since the 16th September 2005 until the 30th December 2011 I have been a senior Assistant Professor (Ricercatore Confermato).
  • On the 21st September 2007 my son Moses was born.
  • Since the 30th December 2011 I am an Associate Professor (Professore Associato).
  • Since the 25th December 2013 I am the Coordinator of the Consiglio di Corso di Studi per la Laurea e la Laurea Magistrale in Matematica (Degree Course in Mathematics), Università della Calabria.
  • I am a member of the American Mathematical Society, of the Society for Industrial and Applied Mathematics, of the European Mathematical Society and of the italian National Group for Scientific Computation.
  • Research

    My primary research interest is in theory of approximation. In particular I have been working on


    • Mixed polynomial interpolation and regression.
    • Scattered data approximation and interpolation.
    • Polynomial approximation of smooth functions by means of boundary values.
    • Boundary type quadrature formulas.

    I collaborated in researches on applications of Mathematics and in particular on


    • Physics of Fluvial Networks.
    • Statistical Analysis of Non Linear Processes.

    During my Ph.D. studies at the Steklov Mathematical Institute I worked on Complex Analysis and in particular on


    • Topological approaches to Jacobian Conjecture.

    Editorial Activity


    • Editor of Dolomites Research Notes on Approximation
    • Guest Editor of Journal of Computational and Applied Mathematics for an issue dedicated to Proceedings of the Numerical Analysis Conference 2005, University of Calabria, Italy, 19-21 May 2005

    Research Supervision


    • Filomena Di Tommaso, 2010-2013.

    Learned Societies


    • American Mathematical Society.
    • European Mathematical Society.
    • Society for Industrial and Applied Mathematics.
    • Gruppo Nazionale per il Calcolo Scientifico.

    Publications

    2017 F. Dell'Accio, F. Di Tommaso Bivariate Shepard-Bernoulli operators
    Mathematics and Computers in Simulation
    2017 R. Cavoretto, A. De Rossi, F. Dell'Accio, F. Di Tommaso An efficient technique for the interpolation on compact triangulations
    Proceedings of the 17th International Conference on Computational and Mathematical Methods in Science and Engineering
    2017 F. Dell'Accio, F. Di Tommaso, K. Hormann Reconstruction of a function from Hermite–Birkhoff data
    Applied Mathematics and Computation
    2016 Yaroslav Sergeyev, Dmitri E. Kvasov, Dell'Accio F., Marat S. Mukhametzhanov Preface: The 2nd International Conference “Numerical Computations: Theory and Algorithms” NUMTA–2016. AIP Conference Proceedings 1776, 010001 (2016); doi: 10.1063/1.4965306.
    http://scitation.aip.org/content/aip/proceeding/aipcp/10.1063/1.4965306
    2016 Dell'Accio F., Di Tommaso F., Kai Hormann Multinode rational operators for univariate interpolation. AIP Conference Proceedings 1776, 070010 (2016); doi: 10.1063/1.4965356.
    http://scitation.aip.org/content/aip/proceeding/aipcp/10.1063/1.4965356
    2016 Dell'Accio F., Di Tommaso F., Kai Hormann On the enhancement of the approximation order of triangular Shepard method. AIP Conference Proceedings 1776, 070009 (2016); doi: 10.1063/1.4965355.
    http://scitation.aip.org/content/aip/proceeding/aipcp/10.1063/1.4965355
    2016 Dell'Accio F., Di Tommaso F. Scattered data interpolation by Shepard’s like methods: classical results and recent advances. Dolomites Research Notes on Approximation. Proceedings of Kernel-based Methods and Function Approximation 2016, Volume 9, 2016, Pages 32–44.
    http://www.emis.de/journals/DRNA/5-2.html
    2016 De Bartolo S., Dell’Accio F., Frandina G., Moretti G., Orlandini S., Veltri M. Relation between grid, channel, and Peano networks in high-resolution digital elevation models. Water Resources Research Vol. 52, Issue 5, May 2016, Pages 3527-3546.
    http://onlinelibrary.wiley.com/doi/10.1002/2015WR018076/abstract
    2015 Dell'Accio F., Di Tommaso F. Bivariate Shepard-Bernoulli operators, submitted (2015).
    2015 Dell'Accio F., Guzzardi L. A tensor extension of the bisection method, submitted (2015).
    2015 De Marchi S. Dell'Accio F., Mazza M. On the constrained mock-Chebyshev least-squares, Journal of Computational and Applied Mathematics 280 (2015) 94–109.
    http://www.sciencedirect.com/science/article/pii/S0377042714005111
    2015 Dell'Accio F., Di Tommaso F., Hormann K. On the approximation order of triangular Shepard interpolation, IMA J Numer Anal 36 (2015) 359-379.
    http://imajna.oxfordjournals.org/content/36/1/359
    2013 Costabile F.A., Dell'Accio F., Di Tommaso F. Complementary Lidstone interpolation on scattered data sets. Numerical Algorithms, 64 (2013) 157-180.
    http://link.springer.com/article/10.1007/s11075-012-9659-6
    2012 Caira R., Dell'Accio F., Di Tommaso F. On the bivariate Shepard–Lidstone operators. Journal of Computational and Applied Mathematics, 236 (2012) 1691-1707.
    http://www.sciencedirect.com/science/article/pii/S0377042711005322
    2012 Costabile F.A., Dell'Accio F., Di Tommaso F. Enhancing the approximation order of local Shepard operators by Hermite polynomials. Computers & Mathematics with Applications, 64 (2012) 3641-3655.
    http://www.sciencedirect.com/science/article/pii/S0898122112006050
    2011 Costabile F. A., Dell'Accio F., Guzzardi L. The numerical calculation of topological turning points. International Journal of Computer Mathematics, 88 (2011) 3069-3085.
    http://www.tandfonline.com/doi/abs/10.1080/00207160.2011.580342?tab=permissions&scroll=top
    2011 Costanzo G. D., Dell'Accio F., Trombetta G. Prediction of an Industrial Kneading Process via the Adjustment Curve. In S. Ingrassia et al. (eds.), New Perspectives in Statistical Modeling and Data Analysis, Berlin: SpringerVerlag, 2011, pp. 347-356.
    http://www.springer.com/in/book/9783642113628
    2010 Costanzo G. D., De Bartolo S., Dell'Accio F., Trombetta G. Using Observed Functional Data to Simulate a Stochastic Process via a Random Multiplicative Cascade Model. In: Proceedings of COMPSTAT'2010. Paris, August 22-27, 2010, p. 453-461.
    http://link.springer.com/chapter/10.1007%2F978-3-7908-2604-3_44
    2009 De Bartolo S., Dell’Accio F.,Veltri M. Approximations on the Peano river network: Application of the Horton-Strahler hierarchy to the case of low connections, Physical Review E 79 (2009) 1-7
    http://www.ncbi.nlm.nih.gov/pubmed/19391807
    2008 Costabile F. A., Dell'Accio F. On the nonsingularity of a special class of centrosymmetric matrices arising in spectral methods in BVPs. Applied Mathematics and Computation, Volume 206, (2008) 991--993
    http://www.sciencedirect.com/science/article/pii/S0096300308006462
    2008 Costabile F. A., Dell'Accio F. , Guzzardi L. New bivariate polynomial expansion with only boundary data on the simplex. Calcolo, 45 (2008) 177-192.
    http://link.springer.com/article/10.1007/s10092-008-0149-0
    2007 Costabile F. A., Dell'Accio F. New embedded boundary-type quadrature formulas for the simplex. Numerical Algorithms, 45 (2007) 253--267.
    http://link.springer.com/article/10.1007/s11075-007-9088-0
    2007 Costabile F. A., Dell'Accio F., Gualtieri M. I. Edts. Proceedings of the Numerical Analysis Conference 2005, University of Calabria, Italy, 19--21 May 2005, Journal of Computational and Applied Mathematics Vol. 210 (2007).
    http://www.sciencedirect.com/science/article/pii/S0377042706006418
    2007 Costabile F.A., Dell’Accio F. Polynomial approximation of $C^M$ functions by means of boundary values and applications: A survey. Journal of Computational and Applied Mathematics, 210 (2007) 116--135.
    http://www.sciencedirect.com/science/article/pii/S0377042706006546
    2007 Caira R., Dell'Accio F. Shepard-Bernoulli operators. Math. Comp. 76 (2007), no. 257, 299--321 (electronic) MR2261023 Zbl 1106.41019
    http://www.ams.org/journals/mcom/2007-76-257/S0025-5718-06-01894-1/
    2006 Costabile F.A., Dell'Accio F.; Gualtieri M. I. A new approach to Bernoulli polynomials. Rend. Mat. Appl. (7) 26 (2006), no. 1, 1--12. MR2215831 (2007a:11023) Zbl 1105.11002
    http://www1.mat.uniroma1.it/ricerca/rendiconti/ARCHIVIO/2006(1)/1-12.pdf
    2005 Costabile F. A., Dell'Accio, F. Lidstone approximation on the triangle. Appl. Numer. Math. 52 (2005), no. 4, 339--361. MR2112864 (2005i:41042) Zbl 1064.65008
    http://www.sciencedirect.com/science/article/pii/S0168927404001242
    2005 Costabile F. A., Dell'Accio F., Luceri R. Explicit polynomial expansions of regular real functions by means of even order Bernoulli polynomials and boundary values. J. Comput. Appl. Math. 176 (2005), no. 1, 77--90. MR2108103 (2005h:41008) Zbl 1058.65014
    http://www.sciencedirect.com/science/article/pii/S0377042704003218
    2001 Costabile F. A., Dell'Accio F. Expansions over a simplex of real functions by means of Bernoulli polynomials. In memory of W. Gross. Numer. Algorithms 28 (2001), no. 1-4, 63--86. MR1887748 (2003b:41024) Zbl 0997.65012
    http://link.springer.com/article/10.1023/A:1014074211736
    2001 Costabile F. A., Dell'Accio F. Expansion over a rectangle of real functions in Bernoulli polynomials and applications. BIT 41 (2001), no. 3, 451--464. MR1854267 (2002g:65015) Zbl 0989.65014
    http://link.springer.com/article/10.1023/A:1021958910686
    2000 Costabile F. A., Dell'Accio F. On the approximation of $C\sp M$-functions by means of boundary values. Int. J. Appl. Math. 3 (2000), no. 1, 47--61. MR1774085 Zbl 1067.41011
    http://www.ams.org/mathscinet/search/publdoc.html?pg1=INDI&s1=602528&vfpref=html&r=20&mx-pid=1774085
    1996 Dell'Accio F. On the continuous extension of locally homeomorphic simplicial mappings of $R\sp 2$ into itself by $\sigma$-processes. (Russian) Mat. Zametki 59 (1996), no. 6, 821--831, 959; translation in Math. Notes 59 (1996), no. 5-6, 594--600. MR1445468 (98i:57039) Zbl 0896.57001
    1995 Dell'Accio F. A counterexample to a conjecture associated with the Jacobian problem. (Russian) Mat. Zametki 58 (1995), no. 3, 452--455; translation in Math. Notes 58 (1995), no. 3-4, 989--992 (1996) MR1368554 (97b:58017) Zbl 0868.58012

    Conferences and Workshops

    Teaching Activities

    Materials